Tiffany Dover is a registered nurse at CHI Memorial Hospital in Chattanooga, Tennessee, who fainted while talking to reporters after receiving the COVID-19 vaccination on December 17.
People began flooding her Facebook page with comments and concern, asking whether she is dead or alive and even going so far as to demand “proof of life” videos. Her Facebook page is now deleted. You can see the video of the moment Dover fainted later in this article.
CHI Memorial Hospital confirmed in a December 19 statement on Twitter that Dover was doing well and was still alive. “UPDATE: Nurse Tiffany Dover appreciates the concern shown for her. She is home and doing well. She asks for privacy for her and her family,” the hospital wrote. The statement said she has a medical condition that caused the fainting.
The hospital followed that up with a video of Dover on December 21.
Her family members have posted on social media, indicating that she is alive and that the hospital asked her not to comment on social media.
One person who claimed to know her wrote on one Facebook post, “I spoke with family she is fine, other than being harassed by a mob of ignorant people.”
Here’s what you need to know:
The Hospital Explained That Dover Became Dizzy & Was Assisted to the Floor After Taking the COVID-19 Vaccine, but Fainting Can Happen ‘After Many Types of Vaccinations’
In an earlier statement, the hospital wrote that on Thursday, December 17, 2020, CHI Memorial “administered its first doses of the Pfizer COVID-19 vaccine to six individuals – three physicians and three nurses. Shortly after and while conducting a media interview, one of the nurses became dizzy and was assisted to the floor. She never lost consciousness and quickly recovered.”
In a media interview with Chattanooga TV stations she conducted within minutes of recovering, the nurse said, “I have a history of having an over-active vagal response, and so with that if I have pain from anything, a hangnail or if I stub my toe, I just pass out,” the hospital noted.
According to the Centers for Disease Control and Prevention, the hospital wrote, fainting can happen after many types of vaccinations.
The hospital quoted the CDC website as saying that “fainting can happen after many types of vaccinations. Fainting can be triggered by many types of medical procedures. In fact, CDC has received reports of people fainting after nearly all vaccines. Fainting after getting a vaccine is most commonly reported after three vaccines given to adolescents: HPV, MCV4, and Tdap.”
The hospital’s statement says, “Because the ingredients of these three vaccines are different, yet fainting is seen with all of them, scientists think that fainting is due to the vaccination process and not to the vaccines themselves. However, there is not yet a definite answer about whether an ingredient of the vaccines is responsible for the fainting or if adolescents are simply more likely than children or adults to experience fainting.”
The hospital continued: “About 3% of men and 3.5% of women report fainting at least once during their lifetimes but it is not known just how often fainting happens after vaccination. Because fainting usually has no lasting effects it is hard to study using medical records-based systems. However, the Vaccine Adverse Event Reporting System (VAERS) receives many reports of syncope each year and many more are likely to go unreported.”
Dover Fainted on Live TV
According to KHOU-TV, Tiffany Dover “passed out minutes after getting the vaccine Thursday. Dover said she has a medical condition that can sometimes cause her to faint.”
She fainted on live TV. “Sorry, I’m feeling really dizzy,” she said.
“This fainting episode is not an adverse reaction to the vaccine,” said Jesse L. Tucker, MD, CHI Memorial critical care physician, in a media interview quoted by the hospital in its statement, “but related to her medical condition.”
Dover also told the media, “All of my staff, you know, we are excited to get the vaccine. We are in the COVID unit, so, therefore, you know, my team will be getting the first chances to get the vaccine.”
The Associated Press reported that Dover “was back on her feet shortly after passing out” and told reporters, “It’s common for me. I feel fine now.”